Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 57, NWS Melbourne, FL

November 5, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 5, 2010, 3:16 PM EDT for 6 counties in Florida. It took effect at Nov 6, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2010, 3:16 PM EDT (19:16 UTC)
In effect from
Nov 6, 2010, 12:00 PM EDT
Expired
Nov 6, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS82 KMLB 051916
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT FRI NOV 5 2010

...LOW HUMIDITY WITH GUSTY NORTHWEST WINDS AGAIN SATURDAY...

FLZ041-044>047-053-054-058-141-144-147-060900-
/O.UPG.KMLB.FW.A.0047.101106T1600Z-101106T2300Z/
/O.NEW.KMLB.FW.W.0057.101106T1600Z-101106T2300Z/
/O.CON.KMLB.FW.W.0056.000000T0000Z-101105T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
316 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TO 7 PM EDT SATURDAY. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ059-060900-
/O.NEW.KMLB.FW.W.0057.101106T1600Z-101106T2300Z/
/O.CON.KMLB.FW.W.0056.000000T0000Z-101105T2200Z/
ST. LUCIE-
316 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ064-060900-
/O.NEW.KMLB.FW.W.0057.101106T1600Z-101106T2300Z/
MARTIN-
316 PM EDT FRI NOV 5 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
2 follow-up statements
323 
WWUS82 KMLB 060002
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
802 PM EDT FRI NOV 5 2010

...LOW HUMIDITY WITH GUSTY NORTHWEST WINDS AGAIN SATURDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-062300-
/O.CON.KMLB.FW.W.0057.101106T1600Z-101106T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
802 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
514 
WWUS82 KMLB 062302
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
702 PM EDT SAT NOV 6 2010


FLZ041-044>047-053-054-058-059-064-141-144-147-070015-
/O.EXP.KMLB.FW.W.0057.000000T0000Z-101106T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
702 PM EDT SAT NOV 6 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 10:54 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 10:54 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1054 AM EDT FRI NOV 5 2010

.UPDATE...
GUSTY NW WINDS ARE ADVECTING MUCH COOLER AND DRIER AIR DOWN THE FL
PENINSULA TODAY BEHIND A COLD FRONT. FORECAST APPEARS TO BE ON
TRACK WITH MAX TEMPERATURES ONLY REACHING THE MID TO UPPER 60S
DESPITE FULL SUNSHINE...LOWER 70S OKEECHOBEE TO THE TREASURE
COAST.

&&

.AVIATION...
VFR. GUSTY NW WINDS 15 KTS GUSTING UP TO 25 KTS.

&&

.MARINE...
TIGHT NW PRES GRAD IS PRODUCING SOLID ADVISORY CONDS OVER THE ATLC
WATERS WITH 20-25 KTS WITH GUSTS TO 30 KTS AT BUOY 009 THIS
MORNING. MODELS ARE INDICATING THE GRADIENT SHOULD SLACKEN A BIT
THIS AFTERNOON WITH WINDS SETTLING BACK TO 20 KNOTS. SEAS WILL
REMAIN SUPPRESSED NEARSHORE DUE TO THE OFFSHORE FLOW...3 TO 5
FEET...BUT 6 TO 8 FT OFFSHORE.

&&

.FIRE WEATHER...
GUSTY NW WINDS 15 MPH WITH HIGHER GUSTS ADVECTING DRY AIRMASS INTO
THE AREA BUT ALSO COOLER TEMPS. RED FLAG WARNING IS IN EFFECT FOR
ALL COUNTIES EXCEPT MARTIN FOR 4 OR MORE HOURS OF CRITICAL RH
ALONG WITH MANY LOCATIONS ACHIEVING INSTANTANEOUS RED FLAG (LOW RH
WITH WIND).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  42  66  45 /   0   0   0  10
MCO  67  43  66  44 /   0   0   0   0
MLB  68  42  66  47 /   0   0   0  10
VRB  69  43  68  50 /   0   0   0   0
LEE  67  43  65  42 /   0   0   0   0
SFB  68  43  67  45 /   0   0   0   0
ORL  67  44  67  46 /   0   0   0   0
FPR  70  43  68  48 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 AM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

KELLY
Hazardous weather outlook, Nov 5, 5:50 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
550 AM EDT FRI NOV 5 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
550 AM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
STRONG AND GUSTY NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PRODUCE
HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC TODAY AND TONIGHT.
SEAS WILL BUILD AS 9 TO 10 FEET WELL OFFSHORE LATER TODAY AND
TONIGHT.

...FIRE WEATHER IMPACT...
VERY DRY AIR BEHIND THE STRONG COLD FRONT WHICH PASSED THROUGH
CENTRAL FLORIDA EARLIER THIS MORNING COMBINED WITH BRISK NORTHWEST
WINDS WILL PRODUCE A MODERATE FIRE DANGER ACROSS MOST OF EAST
CENTRAL FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BOATING CONDITIONS WILL REMAIN QUITE HAZARDOUS...ESPECIALLY IN THE
GULF STREAM...THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK AS
NORTHWEST WINDS GRADUALLY SHIFT TO THE NORTH AND NORTHEAST WHILE
REMAINING STRONG AND GUSTY.

THE FIRE DANGER WILL ALSO REMAIN ELEVATED OVER MOST O F EAST
CENTRAL FLORIDA SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.